MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø8X285 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø8X285 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 18220828S
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Device remains implanted.
 
Event or Problem Description
The surgeon reported that he was undertaking a 2 stage revision of knee and decided to use a gamma nail as a spacer.During the case he inserted the nail and when he inserted one of the screws it was the wrong size.The screw was not fully seated and when the surgeon tried to remove it, it cold welded itself onto the nail.The surgeon left the nail and screw in situ.The reported event resulted in a 2 hour delay to surgery and the surgeon was concerned about the risk of infection due to the length of time the patient was on the table.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.Based on investigation, the root cause was attributed to a user related issue.The failure is most likely caused due to 5mm screw was used in a hole designed for a 4mm screw.The screw got stuck in the nail before it was fully seated.A review of the labeling did not indicate any abnormalities.No indications of manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
TIBIAL NAIL, STANDARD T2 TIBIA Ø8X285 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8337604
Report Number0009610622-2019-00066
Device Sequence Number10814726
Product Code HSB
UDI-Device Identifier04546540197610
UDI-Public04546540197610
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K003018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Catalogue Number18220828S
Device Lot NumberK0DF76F
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;